MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE,CUFFED ORAL,SPIRAL-FLEX 7.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE,CUFFED ORAL,SPIRAL-FLEX 7.0; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-12514
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the tracheal tube was bent and recovered, but the trachea created a narrowing that prevented recovery to complete v entilation." the user changed to a new set and the patient was reintubated.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one unit 5-12514 et tube,cuffed oral,spiral-flex 7.0 for investigation.The returned et tube was visually examined with and without magnification.Visual examination of the sample revealed that the tube was kinked near the proximal end of the tube, between the bite block and the connector.A functional kink resistance test was performed on the returned et tube to determine resistance.The returned et tube was pre-conditioned in a water bath at 40 c for 6 hours.The et tube was strapped securely to a kink test fixture to create a radius of curvature of 40mm.A steel ball of a minimum 75% (5.25mm) of the designated size of the et tube is used to check the potency of the lumen.A ball bearing of 5.25mm was used for the kink test.The ball bearing could not pass freely through the tube due to the kink in the tube.The ifu for this product was reviewed as a part of this complaint investigation.The ifu states "if a reinforced tube is used orally, a bite block is recommended." the reported complaint of "tube kinked" was confirmed based upon the sample received.Visual examination of the returned sample revealed that the tube was kinked near the proximal end of the tube, between the bite block and the connector.The returned et tubes was functionally tested for kinking.A ball bearing could not freely pass through the tube.Resistance was met at the same location where the tubing was kinked.A device history record review was performed on the spiral-flex et tube with no evidence to suggest a manufacturing related cause.The damage observed on the et tube is consistent with damage that can be caused by pinching the tube with high force.It could not be determined what caused the tube to kink, but it could have been caused by the positioning of the patient and/or the patient biting the tube.Based on the location and the type of damage observed, unintentional user error caused or contributed to this event.
 
Event or Problem Description

Brand Name
HUDSON ET TUBE,CUFFED ORAL,SPIRAL-FLEX 7.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19825922
Report Number3003898360-2024-00862
Device Sequence Number12943670
Product Code BTR
UDI-Device Identifier04026704397310
UDI-Public(01)04026704397310(11)231008(17)281007(10)73K2300117(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K844296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number5-12514
Device Lot Number73K2300117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown